Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
June 12, 2003

Hypoglycemia

Question from Chennai:

About a month ago, my daughter became hypoglycemic, had a seizure and has been advised to take medications since EEG showed some epilepsy. The EEG was taken on the second day of the attack, and the doctors can't differentiate whether the seizures where due to low glucose level or epilepsy. Is there any specific test to rule out epilepsy? If the seizures were due to low glucose levels is it correct to give anticonvulsant medications?

Answer:

Hypoglycemic seizures sometimes can cause nonspecific abnormalities on the EEG. It may be wise to have a repeat EEG done in several weeks.

If seizures occur or if there are persistent EEG abnormalities, then anticonvulsant medications are sometimes recommended. You should go back to your daughter’s doctors and discuss their ideas and plan in more detail.

SB